HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Multiple Sclerosis (https://www.healthboards.com/boards/multiple-sclerosis/)
-   -   IV Prednisone.., side effects??? (https://www.healthboards.com/boards/multiple-sclerosis/365842-iv-prednisone-side-effects.html)

fancycanelady 02-14-2006 12:27 PM

IV Prednisone.., side effects???
 
Hi All,
Haven't had much time to visit this board lately. Hope eveyone is doing well. As soon as it can be arranged, I'll start a 5-day treatment of IV Prednisone. I do not do very well with Prednisone and was just wondering if anyone had any bad or strange side effects that I should be aware of. I plan to ask my husband to drive me for the 5 days to the hospital, so driving won't be an issue. I'll appreciate any comments.
Thanks,
Fancycanelady

lilc 02-14-2006 03:16 PM

Re: IV Prednisone.., side effects???
 
FANCY!!! Haven't had to do any steroids yet, but am happy to hear from you!!! Copaxone and I are getting along rather well. Hope all goes great for you! Happy Valentine's Day!

StephanieAnne 02-14-2006 03:58 PM

Re: IV Prednisone.., side effects???
 
I had sleeplessness, sweated alot, blood pressure went up, blood sugars got all out of wack, face puffed up, lost 20 lbs.

BUT, I had energy, I was up cleaning out my refrigerator at 3am :bouncing: it was bugging me and I finally had the energy to do it. I was able to write with my right hand, which I could not do before the IV. I did all of my Christmas shopping on line and w/QVC and this was in the middle of the night :D

After the IV was done my blood pressure went back to normal and my blood sugars sorta stabalized, and it took a few months for my face to not be so puffy.

But, if I had to do it again I would, even w/the bad side effects. It gave me back some sense of the life I had before MS

lucybelle 02-14-2006 04:28 PM

Re: IV Prednisone.., side effects???
 
Fancy, I have had IV predinisone numerous times and never had any real side affects. A bit of insomnia and that is all. I have always rebounded with them but the older I get it seems to take a bit longer...Best of luck with yours! I get mine in home now. Much better than going to the hospital. Don't even have to get out of my pj's if I don't feel like it!!! You will be in my prayers Lucybelle

nanna02 02-15-2006 04:49 AM

Re: IV Prednisone.., side effects???
 
:wave: Hi Fancy .

I have had 3 separate incindences of needing Methyl prednisolone drips for MS, ,..

the 1st time , was given a booster dose of 5days Drip in hospital followed by titrating Prednisone pills which I took at home ..

The next time , the specialist experimented on me with another type of medication, with horrendous disastrous effects and had to hurriedly resort to give me the drip , but only for 3 days , no follow up with Prednisone pills , which made me begin to wonder ?...I investigated info on the various meds they'd used ; the Specialist knew he made a blunder.

So the last time , in November 05, admitted to hospital again,

I knew what to expect , and demanded that I have full control over my medication and decisions , ..

subsequently , I had 5 days of the Methyl pred. drip ;
it never did any thing different , my symptoms of spasm/ stiffness were exactly as I had been at the beginning ,

so I demanded to be given the prednisone PILLS. to take home .!..they relented , realizing I was right , they'd neglected to give them the previous time before , ..

I took them home , and from taking the first PILL , all my symptoms began to change like magic ! I'm now back to 'normal' as I was .

I have now got a prescription at home for the Prednisone PILLS here if needed , to save a trip to hospital , taking up a bed , and to see if I can control my symptoms myself .
I appreciate the specialist now trusts me , and knows i know my own body , how it reacts.

I also asked to be given a script for Diazepam , for my spasms ,which I had been given once before , but only one small amount , I believed they might've made a good difference to my legs, but they didn't like me to have them ,.. " they're addictive !" I was told .

( I am a nightmare to Drs , as I have bad rections to almost all meds for MS; )

My legs used to keep me awake all through the night,spasming , in contortions , writhing around ,..
I was left wondering whether I'd have to live like this forever !..

3 years in a wheelchair is nothing , but no sleep .. unbearable !!... :nono:

it was dreadful , having to get out of bed into my wheelchair , middle of the night ,
or sit on the side , legs out , crying ; it was dreadful and upset my husband , and his sleep .

When I explained my request for a trial of Diazepam , the specialist was concerned ,

but I said , " I don't care if I have to become addicted to them , this is quality of life I'm talking about !.. I want some peace and some sleep, ... I have to live some sort of a life !.. I'm in a damned wheelchair forever !!, .. what more do you expect me to suffer ?!" ..
He thought , then gave in, nicely and wrote the script .

I'm only taking 1 2mg pill , and it is magic !! :bouncing:

I sleep right through the night with NO spasms ..
and none during the day ,

so I believe I've come to a turning point in my disability ,
..I'm doubting I'll have to go back to hospital for a long time , nor have to take those Prednisone pills I've got , either .

I don't know if this is of any help to you Fancy , but that has been my experience with Steroids , Drip and pills . ..

Side effects of the Methyl Prdnisonlone drip ,... nothing bad at all , when it worked , ..
just found I was more on a " high " in the Ward , ..

talked and stayed awake , ( read magazines ) but that disappeared when I came home.. nothing else untoward.

So , I hope this may give any one else an idea ,

just believe in yourself ;) like I have ,
have faith you know your own body ,

realize that sometimes the drs and Specialists might not always know what's the right thing for you ; :nono: ... speak up , ask questions , .. and find information ..

I have learnt by trial and error , mostly by the medical professionals errors !..

now ,after 4 months of Diazepam , I'm on Cloud 9 !.. :angel:

I'm in control of my own body , and I can't wait to go for my hospital check in June , to tell him the good news of my progress!.. :bouncing:

So Fancy , good luck with your Drip ,
I can assure you there are no bad side effects with the Methylprednisone .. , ..

So Hope all goes well for you for your hospital stay .

Good Luck .. let us know how it goes ?. :wave: Nanna xxx

MelissaM7576 02-15-2006 09:22 AM

Re: IV Prednisone.., side effects???
 
Hi Fancycanelady, :wave: I am fairly new to the boards but I wanted to let you know of a strange side effect that I had only the 2nd time I had the IV drip. I started to have an uncontrollable itch in my right arm :bouncing:

After reading hundreds of pages on the internet, I discovered that it seemed to be a serious side effect, (predisone Pills) I immediately stopped them (with only one pill left to go). The itching subsided but not completely gone. I am not sure if it is coincidental or if it is from the meds. :confused: Just be careful and never be afraid to report any weird feelings to your doctor no matter what!!!

Good luck and God Bless.

fancycanelady 02-15-2006 01:29 PM

Re: IV Prednisone.., side effects???
 
Hi all,
Thanks for all the help! By any chance, did anybody notice a bad/weird taste in their mouth afterward? I just got back from my first treatment and went to take a drink of ice water and it tasted terrible! Maybe if all my food tastes that bad, I can finally lose this last 20lbs!!!!
Thanks again,

StephanieAnne 02-15-2006 02:12 PM

Re: IV Prednisone.., side effects???
 
[B]yes, yes, yes,[/B] to the weird taste, hated that, couldn't find a way to get rid of it try some altoids, maybe those will help. the taste goes away after the IV is all done

I can't believe I forgot that taste, like a medicine taste :eek:

Royal 02-17-2006 08:00 PM

Re: IV Prednisone.., side effects???
 
Hi Fancy,

I only had IV Prednisone once, when I had my big MS attack and was hospitalized. That was over ten years ago. From what I remember I didn't get too many noticeable side effects from it. I did notice a wierd taste like you mentioned. I also remember that I experienced weight gain associated with increased appetite. I must have had increased appetite as I was devouring hospital food like it was going out of style! I also remember having to taper off with prednisone pills.
It worked pretty well in dampening the MS attack. I do remember reading that it is not too good to repeat these treatments too often as they can cause or aggrevate osteoporosis.
Hope this helps, and watch out for weight gain!
- Roy


All times are GMT -7. The time now is 02:23 PM.